MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM NARROW LCP® PLATE 14 HOLES/260MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM NARROW LCP® PLATE 14 HOLES/260MM; PLATE, FIXATION, BONE
Model Number 224.641
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of explant reported only as between 2016 and 2017.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is synthes employee the investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient (professional motorcycle driver) had original surgery sometime in late 1986 for treatment of a femur fracture due to a motor vehicle accident (mva).Patient was implanted with an unknown synthes nail and an unknown quantity and type of screws.On an unknown date post-operatively, patient had healed well and the nail construct was removed with no further issues.On (b)(6) 2014, patient was struck by a motor vehicle, resulting in a fractured femur, tibia, and fibula.These injuries required more than nineteen (19) surgeries.On (b)(6) 2014, the femur and tibia fractures were plated.It is reported that one of the plates was the 4.5mm variable angle locking compression plate (va-lcp) curved condylar plate 16 hole 336mm-right.No issue was reported.On an unknown date between 2016 and 2017, while riding his motorcycle patient was again involved in a motor vehicle accident.The patient¿s femur was again broken.The two (2) plates were also broken.On unknown date, patient was returned to surgery where the broken plates and screws were removed.Patient was revised to a 95-degree blade plate and screws to address the new femur fracture.Patient is currently reported to be in pain, with a possibility of amputation of the leg.Concomitant devices reported: cortex screw (part number unknown, lot number unknown, quantity unknown) this report is for one (1) 4.5mm narrow lcp plate 14 holes-260mm this is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: part number: 224.641 lot number: 5112658 part manufacture date: 23-nov-2005 manufacturing location: (b)(4).Part expiration date: n/a nonconformance noted: n/a dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm narrow lcp plate 14 holes/260mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product development investigation was performed for the subject device: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Update 11may2018 for investigation of provided photos and x-rays.Device was not returned as of (b)(6) 2018.This complaint is confirmed.The photos and x-rays provided show that the plate has broken postoperatively.The transverse break occurred mid combi-hole.Whether this complaint can be replicated at customer quality (cq) via functional test is not applicable for this complaint condition.The complaint device was manufactured in november 2005 and is over 12 years old.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm narrow lcp plate 14 holes/260mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Tabulated product drawing 224_581 for the family of 4.5mm narrow lcp plates was reviewed during this investigation.No product design issues or discrepancies were observed.A relevant dimensional inspection of features relevant to this complaint could not be obtained at cq because the device was not returned for evaluation.This complaint condition is adequately covered by the risk assessment.No design issues or manufacturing discrepancies were identified during this investigation and the complaint condition was found to be adequately covered by the risk assessment document.A definitive root cause could not be determined based on the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM NARROW LCP® PLATE 14 HOLES/260MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7378186
Report Number2939274-2018-51270
Device Sequence Number1373189
Product Code HRS
UDI-Device Identifier10886982158604
UDI-Public(01)10886982158604(10)5112658
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number224.641
Device Catalogue Number224.641
Device Lot Number5112658
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR